Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

On optimal solution error in variational data assimilation: theoretical aspects

Gejadze, I. and Shutyaev, V. and Le Dimet, F.X. (2006) On optimal solution error in variational data assimilation: theoretical aspects. Russian Journal of Numerical Analysis and Mathematical Modelling, 21 (2). pp. 139-152. ISSN 0927-6467

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

The problem of variational data assimilation for a nonlinear evolution model is considered to identify the initial condition. An equation for the error of the optimal solution through the statistical errors of input data is derived, based on the Hessian of the misfit functional and second-order adjoint techniques. The covariance operator of the optimal solution error is expressed through the covariance operators of input errors. Numerical algorithms are developed for constructing the covariance operator of the optimal solution error using the covariance operators of input errors.

Item type: Article
ID code: 6854
Keywords: nonlinear evolution models, statistics, numerical algorithms, input errors, variational data assimilation, Probabilities. Mathematical statistics, Engineering (General). Civil engineering (General)
Subjects: Science > Mathematics > Probabilities. Mathematical statistics
Technology > Engineering (General). Civil engineering (General)
Department: Faculty of Engineering > Civil and Environmental Engineering
Related URLs:
Depositing user: Strathprints Administrator
Date Deposited: 18 Sep 2008
Last modified: 12 Mar 2012 10:45
URI: http://strathprints.strath.ac.uk/id/eprint/6854

Actions (login required)

View Item